Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2004, 2:41 PM EDT for Collier County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 7, 2004, 3:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322 WUUS52 KMFL 071841 SVRMIA FLC021-071945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS OVER WESTERN COLLIER COUNTY...MOVING NORTHEAST AT 5 MPH. THE STORM WAS LOCATED BETWEEN NORTH NAPLES AND GOLDEN GATE...DRIFTING SOUTHEASTWARD. * THE STORM WILL AFFECT... GOLDEN GATE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2621 8178 2611 8171 2618 8164 2627 8169 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:10 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 7, 1:10 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT MON JUN 7 2004 .DISCUSSION...THUNDERSTORM ACTIVITY AT THIS TIME IS CONCENTRATED ACROSS THE FAR SOUTHERN PORTION OF THE SERVICE AREA...AS WELL AS ACROSS INLAND AREAS OF PALM BEACH COUNTY. EARLIER STORMS IN THE FT. LAUDERDALE-MIAMI METRO AREAS TEMPORARILY STABILIZED THE ENVIRONMENT. HOWEVER...EXPECT RECOVERY THROUGH LATE AFTERNOON...WITH MORE STORM DEVELOPMENT INTO THE EARLY EVENING HOURS...SOME AFFECTING THE EASTERN METRO AREAS AGAIN. EASTERLY FLOW BUILDS IN A BIT TOMORROW AS THE LOW LEVEL RIDGE SLIDES NORTHWARD. THEREFORE...EXPECT THE EAST METRO AREAS TO HAVE MID-LATE MORNING TSRA ACTIVITY WITH IMPROVING CONDITIONS IN THE AFTERNOON. INTERIOR SOUTH FLORIDA WILL SEE PEAK CONVECTION IN COLLIDING SEA BREEZE BOUNDARIES DURING THE AFTERNOON. A LOW LEVEL PERTURBATION SEEN IN SATELLITE IMAGERY...EXTENDING FROM SOUTH OF HISPANIOLA NORTHEASTWARD TO NORTH OF PUERTO RICO WILL CONTINUE TO MOVE NORTHWESTWARD. GFS SHOWS THIS FEATURE CROSSING SOUTH FLORIDA TUESDAY NIGHT...WITH DECENT OMEGA NOTED ON AND EAST OF ITS AXIS. GOES DERIVED PWAT SATELLITE DATA INDICATE HIGHER PWAT AIR CONTAINED WITH THIS FEATURE...SO AGREE WITH HIGHER MAV POPS FOR EASTERN AREAS TUESDAY NIGHT-EARLY WED...AND WENT CLOSE TO THESE NUMBERS. && .MARINE...PREVAILING WINDS NEXT SEVERAL DAYS WILL BE ESE 10-15 KNOTS. THIS WILL RESULT IN ATLANTIC SEAS 2-4 FEET. GULF SEAS WILL REMAIN LOW NEAR SHORE...AND 2-3 FEET OFF SHORE. && .FIRE WEATHER...NO PROBLEMS. BENEFICIAL RAINS SEEN IN MANY AREAS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 76 88 / 30 40 40 40 FORT LAUDERDALE 76 87 77 88 / 30 40 40 40 MIAMI 78 88 78 89 / 30 40 40 40 NAPLES 73 90 72 90 / 30 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Jun 7, 11:19 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1119 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-072200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 1119 AM EDT MON JUN 7 2004 .DAY ONE...THIS AFTERNOON ...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS... A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BAXTER
In the hours before
Special weather statement, Jun 7, 1:17 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 117 PM EDT MON JUN 7 2004 FLZ075-071817- MAINLAND MONROE- 117 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS OVER THE MAINLAND MONROE COUNTY... STRONG THUNDERSTORMS OVER MAINLAND MONROE COUNTY WILL REMAIN NEARLY STATIONARY NEAR THE WILDERNESS WATERWAY THROUGH 120 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASS. REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Jun 7, 1:42 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT MON JUN 7 2004 FLZ071-071842- WESTERN BROWARD- 142 PM EDT MON JUN 7 2004 ..STRONG THUNDERSTORMS OVER THE WESTERN BROWARD COUNTY... STRONG THUNDERSTORMS OVER WESTERN BROWARD COUNTY BETWEEN HIGHWAY 27 AND SAWGRASS EXPRESSWAY WILL SLOWLY DRIFT SOUTH TO SOUTHWEST THROUGH 245 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASS. REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Jun 7, 2:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT MON JUN 7 2004 FLZ072-071903- BROWARD METROPOLITAN- 203 PM EDT MON JUN 7 2004 ..STRONG THUNDERSTORMS OVER THE WESTERN METRO BROWARD COUNTY... STRONG THUNDERSTORMS OVER WESTERN METRO BROWARD COUNTY BETWEEN HCORAL SPRINGS AND PEMBROKE PINES ALONG SAWGRASS EXPRESSWAY WILL SLOWLY DRIFT SOUTH TO SOUTHWEST THROUGH 300 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASS. REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Jun 7, 2:14 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT MON JUN 7 2004 FLZ070-075-071845- EASTERN COLLIER-MAINLAND MONROE- 214 PM EDT MON JUN 7 2004 ...STRONG THUNDERSTORMS ALONG TAMIAMI TRAIL NEAR MONROE STATION... AT 215 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DRIFTING SOUTHWARD...AFFECTING AREAS NEAR MONROE STATION ALONG TAMIAMI TRAIL. THIS THUNDERSTORM WILL PRODUCE GUSTY WINDS TO 40 MPH ALONG WITH SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THIS STORM AS WELL. IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL THEN BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 7, 12:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 46 min |
| Jun 7, 2:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 61 min |
| Jun 7, 2:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jun 7, 3:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 7, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.